Hail, Arkansas
- When
- September 15, 2:20 PM CST
- Where
- Arkansas County, 0.9 mi SW of De Witt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.290, -91.340
Nickel-sized hail fell in the town of De Witt.
An upper level approaching shortwave ushered a cold front at the surface with an outflow boundary into Arkansas which led to multiple severe thunderstorms with large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An upper level approaching shortwave ushered a cold front at the surface with an outflow boundary into Arkansas which led to multiple severe thunderstorms with large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 15, 11:27 AM CST, 2 hours 53 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Little Rock AR 1227 PM CDT Mon Sep 15 2025 ...New AVIATION... .KEY MESSAGES... Issued at 119 AM CDT Mon Sep 15 2025 -Chances for afternoon showers/storms each day -While some folks will see beneficial rainfall...widespread heavy rainfall is not expected -Cooler temps will be seen by later this week...mainly due to rainfall potential and cloud cover. Muggy conditions will persist however. && .DISCUSSION... Issued at 119 AM CDT Mon Sep 15 2025 Mostly quiet conditions are ongoing across the area early this Mon morning...though some spotty convection was noted to the NE of the state. This activity was moving generally SW over time...so have kept some POPs going early this Mon morning across NERN sections. Otherwise...mild/warm conditions will be seen...with lows only dropping down into the mid 60s to low 70s. As the activity to the NE drops SW this morning...will probably see some additional isolated to widely scattered convection re-fire this Mon afternoon along any residual outflow boundaries as they drop SW over time...and with weak upper energy also dropping SW. As a result...have bumped POPs into the 30-40 percent range where the best potential for afternoon convection will be. This will be mainly across the NRN/NWRN half of the area. Temps may be a deg or two cooler for this Mon afternoon compared to previous days due to better POPs and cloud cover...but still well above normal and muggy for this time of yr. There will continue to be some potential each day into at least Thu for some afternoon convection for some portion of the state as there will remain weakness in the upper flow. While no major systems will be passing over the region to trigger organized convection...isolated/scattered convection will be possible each afternoon. This will bring some relief from the dry/hot weather recently...but moisture levels looks to remain muggy. The threat for seeing strong to SVR Wx should remain low each afternoon...but an isolated strong storm may be seen. By later this week into the weekend...an upper low over the Great Plains will slowly drift east just north of AR...with some upper waves passing by on the SRN periphery of this low over AR. This setup may bring some better chances for convection Fri into Sat...along with cooler temps. These cooler temps and better rain chances will persist into Sun as flow aloft will be a bit more pronounced from the west/NW at the end of the forecast. While temps will start off in the 80s and 90s...with dewpts in the 60s and 70s...temps will drop into the 70s and 80s by this coming weekend for highs. Dewpts will likely remain in the 60s and 70s however. Lows will be warmest early in the forecast as well...in the 60s and 70s...dropping to mainly the 60s by this weekend. && .AVIATION... (18Z TAFS) Issued at 1215 PM CDT Mon Sep 15 2025 Isolated showers and thunderstorms develop earlier today primarily around KBPK due to a weak upper level energy/disturbance moving southwest into northeast Arkansas. Latest Hi-res CAMs show additional development mainly over northern Arkansas and impacting northern terminals during the afternoon and early evening hours. Main aviation impacts will be a brief period or two of MVFR/IFR conditions, gusty thunderstorm gusts and locally heavy rain mainly over northern terminals. A few showers and thunderstorms are also possible mainly over southeast Arkansas. At this time, confidence is too low to place -SHRA or -TSRA in the TAFs at PBF and LLQ but will continue to monitor and amended as needed. Winds will be light and variable but the predominately out of the N/NE and remain light through the period. Otherwise, VFR condtions will persist through the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 67 93 66 94 / 20 10 0 10 Camden AR 67 93 67 93 / 20 20 10 20 Harrison AR 65 90 65 89 / 20 20 10 20 Hot Springs AR 68 93 68 93 / 20 30 10 20 Little Rock AR 70 92 71 92 / 20 10 10 10 Monticello AR 69 95 70 94 / 10 20 10 10 Mount Ida AR 67 93 68 92 / 20 30 10 20 Mountain Home AR 66 93 65 94 / 20 10 0 10 Newport AR 69 93 68 94 / 10 10 0 10 Pine Bluff AR 69 93 68 93 / 20 10 0 10 Russellville AR 68 94 69 94 / 20 20 10 20 Searcy AR 68 93 68 94 / 20 10 10 10 Stuttgart AR 70 93 69 93 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION... AVIATION...Kelly
Special Weather Statement
National Weather Service Little Rock AR
133 PM CDT Mon Sep 15 2025
ARZ065-069-151900-
Drew AR-Desha AR-
133 PM CDT Mon Sep 15 2025
...A strong thunderstorm will impact portions of southwestern Desha
and southeastern Drew Counties through 200 PM CDT
...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
Dermott, moving southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dermott... Jerome...
Baxter... Masonville...
Collins...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3355 9166 3364 9146 3353 9135 3352 9135
3354 9136 3356 9139 3356 9145 3339 9146
3339 9154
TIME...MOT...LOC 1833Z 320DEG 5KT 3353 9149
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
72Special Weather Statement
National Weather Service Little Rock AR
201 PM CDT Mon Sep 15 2025
ARZ057-151930-
Arkansas AR-
201 PM CDT Mon Sep 15 2025
...A strong thunderstorm will impact portions of central Arkansas
County through 230 PM CDT
...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Witt, or 14 miles northwest of White River National Wildlife
Refuge. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
De Witt... Ethel...
De Luce...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 9131 3435 9111 3412 9121 3424 9150
TIME...MOT...LOC 1900Z 026DEG 4KT 3432 9127
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
72Special Weather Statement
National Weather Service Little Rock AR
235 PM CDT Mon Sep 15 2025
ARZ064-152015-
Lincoln AR-
235 PM CDT Mon Sep 15 2025
...A strong thunderstorm will impact portions of central Lincoln
County through 315 PM CDT
...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whitefield, or 8 miles east of Star City, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Nebo... Cane Creek State Park...
Mills... Garrett Bridge...
Fresno... Rose Hill...
Avery... Crigler...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3383 9176 3401 9183 3406 9166 3393 9155
3389 9155
TIME...MOT...LOC 1934Z 335DEG 5KT 3399 9170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
56Special Weather Statement
National Weather Service Little Rock AR
313 PM CDT Mon Sep 15 2025
ARZ057-152100-
Arkansas AR-
313 PM CDT Mon Sep 15 2025
...A strong thunderstorm will impact portions of central Arkansas
County through 400 PM CDT
...
At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over
De Witt, or 17 miles southeast of Stuttgart, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gillett... De Witt...
Weber... De Luce...
Tichnor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3436 9146 3440 9125 3414 9117 3411 9139
TIME...MOT...LOC 2013Z 348DEG 12KT 3432 9134
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
56The Little Rock radar (KLZK), 104 km away, was scanning. The volume nearest the first event began at 20:21 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
Nickel-sized hail fell in the town of De Witt.
Trees and power poles were damaged in the town of Greers Ferry.
Multiple trees were blown down northwest of Hot Springs Airport.
Quarter-sized hail fell in the community of Bee Branch.
Multiple trees were damaged and sheet metal panels were blown off a metal shop building near the community of Floyd.
A tree was blown down onto Arkansas Highway 14/Heber springs Road near the town of Desha.
Numerous power poles were snapped on the southern side of the town of Batesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, September 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287331, 1287346, 1287348, 1287336, 1287351, 1287352, 1287354.